A is for ativan.
B is for benzodiazepam, its drug classification.
C is for calming when taken.
D is for damned, which is what i have felt like for the last three weeks.
i could go on like this for another 22 letters but except for the W i think i will stop. i have been experiencing ativan withdrawal and it’s like having all the anxiety attacks i have avoided or weaseled out of with ativan have been waiting to be unleashed when i say enough.
ativan is a drug used to control anxiety and panic disorder. i have been taking ativan for nearly seven years. every time i get an uptick in my anxiety level, my doctor puts me on a higher dosage. three weeks ago, i was taking three milligrams a day and it wasn’t making me feel particularly calm. but if i didn’t take it, lordy, was i a wreck.
three weeks ago i made a commitment to quit, which started as a drop down to one milligram and then two weeks ago became a dive off the cliff. every phobia i have possessed has returned. every inclination to not leave the house. and sleep? fuggedaboutit! i even felt a fear of posting a blog. just because i stopped doing it everyday. i have the shakes. i have had hideous asthma attacks. all side effects of withdrawal. i have given my ativan to a friend who is both close enough that i can get to the ativan in the case of a real emergency and someone i trust to not take all of them.
i can’t wait to tell my doctor that i don’t need a refill, thank you very much.
December 8th, 2012 at 9:11 pm
Love you Arlynn… do what you need to do. And call, maybe? or email.
December 8th, 2012 at 9:35 pm
yup took them for about 15 years,gave them up about 20 years ago……..and they are very addicting……..and they cause deep Depression when used for long term……but you know all sedatives and tranquilizers are. so i really know how you feel but the good news is if you have to resort to another Drug its ok because being on any one medication to long is not so good you usually find yourself having reverse effects…….i’m taking zanax o.5 mg i find them good for now but i’ve been taking them 10 years and yes i know the withdrawals are going to be crazy if i ever have to give them up but so far so good…..also i take 100mg of imipramine this is an old antidepressant but works well for me,wanted to share this with you cause these drugs help give me a new life….not a perfect one but at lest one i can enjoy a little better.cheers Gary.
December 8th, 2012 at 9:36 pm
😦 Thinking good thoughts for you during your challenge .
December 8th, 2012 at 10:35 pm
😦 I hear you Arlynn. Yesterday, I took the time to study Agoraphobia in depth. Just hang on. I, now more than ever know what you’re going through. I am praying for you!
December 8th, 2012 at 11:19 pm
I pray that the Lord keep on watching over you until the last second of your very last living day without a refill.
December 8th, 2012 at 11:30 pm
I admire your ongoing willingness to challenge yourself. And I’m telepathically hugging you right now. (Hope that’s not too invasive! If I feel you pushing me away, I’ll back off.)
December 9th, 2012 at 3:42 pm
GOOD lady Rachel!
December 9th, 2012 at 2:13 am
December 9th, 2012 at 5:39 am
I’m hugging you along with Rachel. Just hang in and you can kick it!!
December 9th, 2012 at 2:57 pm
So happy to hear that you’re beating it, ArLynn! Take it from someone who was raised by a grandmother from a Temperance organization: if you don’t “buy in” to the use of substances then you’ll never have to buy your way back out again. Onward and upward!
December 9th, 2012 at 3:38 pm
Good point until cardiologist tells you to drink 6oz of red wine a day due to your age and heart condition .
You are so correct about those substances (whether legal) than can be addictive . I was horribly addicted to tobacco until 1989 and am a recovering tobacco addict .
December 10th, 2012 at 2:29 am
Many thoughts Arlynn.
December 14th, 2012 at 11:03 pm
I am there and have been there…May God walk with you through this especially difficult time for you…All love and blessings to you, [JH]